Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What can be the reason for bruise on my lower lip ?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I just noticed a half inch bruise on my lower lip. I don't recall seeing it when I woke up this morning and I don't recall biting or hitting my lip. Is it possible that Viagra caused this. this is the third or fourth time this has occurred over the last year or so. It doesn't hurt or itch and it is not raised, but looks like extra blood. I am 54 male. I have no history of other issues. I am also taking .4mg of Flomax
Posted Sat, 28 Apr 2012 in General Health
Answered by Dr. Sudarshan 1 hour later

Thanks for your query.

Let me ask you a few questions
Is it asymptomatic?
Is The color of the lesions changing over the time? from red to blue to XXXXXXX Brown black like that?
Are you on any other medication like aspirin /warfarin? anti hypertensive medication ?Apart from flomax and viagra.

A picture of the affected area will be more informative too. You can mail me the photos to YYYY@YYYY with subject:ATTN Dr Sudarshan. Please do confirm the sending of the photos by writing here, so that I can reply you back at the earliest.

Perhaps a visit to dermatologist can also confirm the diagnosis.

Meanwhile you can do an alternate hot and cold sponging over lesions.
You can take Vitamin C and calcium supplements in plenty.

Investigations like BT,CT, APTT,platelet count would be advisable .
Please reply back with the above answers and mail the photos as this will help me in answering you better.

Awaiting your reply.

Take care.
Above answer was peer-reviewed by
Follow-up: What can be the reason for bruise on my lower lip ? 50 minutes later
I took ibuprofen (Advil) 600mg due to groin pull. I had blood work done just a few months ago, everything fine (I had had a bruise before the blood work and once after). This is the largest. Usually it is smaller, but always in the same place. I am on no other medication. It starts out as a XXXXXXX purple and then disappears. I don't recall it lasting more than a day or two. I will email you a photo.
Answered by Dr. Sudarshan 14 hours later
Hi CPMboston ,

Good to hear from you.
It is a good close up photo you have sent.
After having a look at the photo it looks like FDE or fixed drug eruption.

As you have mentioned"I took ibuprofen (Advil) 600mg due to groin pull " and "always in the same place".

History given by you perfectly fits to give diagnosis of FDE.
It occurs as an adverse reaction to NSAIDS or anti epilepsy drugs.
NSAIDS are non sedative antiinflammatory drugs like nimesulide ,ibuprofen, sulfonamides, penicllins.

So my advise would be to avoid these drugs.(nimesulide ,ibuprofen, sulfonamides, penicllins.)
You can use safer drugs like tramadol, paractamol for pain.
Fluroquinolones as antibiotic.

Avoid any herbal ,OTC drugs.
Take vit c, Calcium supplements.

Hope you got answers to your query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor